HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Large time behavior of the vorticity of two‐dimensional flow and its application to vortex formation

Files in This Item:
pre2.pdf1.08 MBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/48746

Title: Large time behavior of the vorticity of two‐dimensional flow and its application to vortex formation
Authors: Giga, Y. Browse this author
Kanbe, T. Browse this author
Keywords: 35-xx PARTIAL DIFFERENTIAL EQUATIONS
Issue Date: May-1987
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 2
Start Page: 2
End Page: 44
Abstract: We consider the Cauchy problem for the two-dimensional vorticity equation. We show that the solution ω behaves like a constant multiple of the Gauss kernel having the same total vorticity as time tends to infinity. No particular structure of initial data ω = ω(x,0) is assumed except the restriction that 0 the Reynolds number R = ſlω0 ldx/v is small, where v is the kinematic viscosity. Applying a time-dependent scale transformation, we show a stability of Burgers' vortex, which physically implies formation of a concentrated vortex.
Type: bulletin (article)
URI: http://eprints3.math.sci.hokudai.ac.jp/358/
http://hdl.handle.net/2115/45523
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University